Alert archive / California / Small Craft Advisories in 2010

Small Craft Advisory 18, NWS Eureka, CA

March 4, 2010

NWS Eureka, CA issued this small craft advisory at Mar 4, 2010, 2:10 PM PST. It took effect at Mar 5, 2010, 1:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 4, 2010, 2:10 PM PST (22:10 UTC)
In effect from
Mar 5, 2010, 1:00 PM PST
Expired
Mar 5, 2010, 1:10 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WHUS76 KEKA 042210
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
210 PM PST THU MAR 4 2010

PZZ450-470-051200-
/O.CAN.KEKA.SC.Y.0017.000000T0000Z-100305T0000Z/
/O.NEW.KEKA.SC.Y.0018.100305T2100Z-100310T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
210 PM PST THU MAR 4 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 10 PM PST
TUESDAY...

WEST SWELL WILL CONTINUE TO SUBSIDE AND FALL BELOW ADVISORY LEVEL
TONIGHT. ANOTHER LONG PERIOD NW SWELL WILL BUILD ACROSS THE WATERS
FRIDAY AFTERNOON...AND PEAK NEAR 14 FEET LATE FRIDAY NIGHT BEFORE
SLOWLY SUBSIDING ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.


$$

$

PZZ455-475-051200-
/O.EXT.KEKA.SC.Y.0017.000000T0000Z-100310T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
210 PM PST THU MAR 4 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST TUESDAY...

WEST SWELL WILL CONTINUE TO SLOWLY SUBSIDE TONIGHT AND MAY BRIEFLY FALL
BELOW ADVISORY LEVEL FRIDAY MORNING. ANOTHER LONG PERIOD NW SWELL
WILL BUILD ACROSS THE WATERS FRIDAY AFTERNOON...AND PEAK NEAR 14
FEET LATE FRIDAY NIGHT BEFORE SLOWLY SUBSIDING ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
651 
WHUS76 KEKA 050910
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
110 AM PST FRI MAR 5 2010


PZZ455-475-051015-
/O.CAN.KEKA.SC.Y.0017.000000T0000Z-100310T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
110 AM PST FRI MAR 5 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

PZZ450-470-051015-
/O.CAN.KEKA.SC.Y.0018.100305T2100Z-100310T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
110 AM PST FRI MAR 5 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 3:09 AM PST, 11 hours 1 minute earlier.

Area forecast discussion, Mar 4, 3:09 AM PST, 11 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
309 AM PST THU MAR 4 2010

.SYNOPSIS...HIGH PRESSURE WILL BRING DRY WEATHER TO NORTHWEST
CALIFORNIA TODAY. A STORM WILL BRUSH PAST THE REGION LATE TONIGHT
INTO FRIDAY...BRINGING RAIN AND HIGH ELEVATION SNOW.

&&

.DISCUSSION...AFTER A CHILLY AND NEARLY CLEAR START TO THE MORNING
TEMPERATURES WILL WARM UP BY THIS AFTERNOON, ALLOWING ANY MORNING
FROST AND FOG TO BURN OFF. A WEAK RIDGE OF HIGH PRESSURE MOVING
OVER THE WEST COAST WILL BRING THE AREA DRY WEATHER TODAY. THIS
RIDGE WILL QUICKLY MOVE TO THE EAST THIS EVENING AND WEAKEN.
REPLACING IT JUST AS QUICKLY WILL BE A TROUGH OF LOW PRESSURE. THE
MODELS CONTINUE TO AGREE THAT A STORM WILL DROP DOWN FROM THE
NORTH LATE TONIGHT AND BRUSH ALONG OUR COAST INTO FRIDAY. THE MAIN
AREA OF LOW PRESSURE SHOULD STAY JUST OFF OF OUR COAST. SO POPS
AND QPF WILL BE THE HIGHEST ALONG THE COAST AND DECREASE INLAND.
THIS STORM DOES HAVE A DECENT AMOUNT OF COLD AIR WITH IT, THOUGH
IT'S NOT AS COLD AS THE LAST ONE. QPF AMOUNTS WILL ALSO BE LOWER,
TOTALING ABOUT HALF AN INCH ACROSS THE AREA, WHICH IS ABOUT HALF
OF THE AMOUNTS FROM THE LAST STORM. SO COLD AIR WITH THIS STORM
COMBINED WITH THE COLD AIR ALREADY IN PLACE WILL ALLOW SNOW LEVELS
DROP TO NEAR 3000 FT BY LATE FRIDAY. SNOW AMOUNTS MAY TOTAL A FEW
INCHES, BUT AS OF NOW THE FORECAST KEEPS THEM JUST UNDER ADVISORY
CRITERIA. SATURDAY LOOKS DRY, BUT SUNDAY WILL BE THREATENED BY
MORE PRECIPITATION. STROZ

&&

.AVIATION...AN UPPER RIDGE OVER THE AREA TODAY WILL PRODUCE
GENERALLY VFR ACROSS THE AREA. INLAND AREAS WILL SEE PATCHY IFR
CONDITIONS BUT THIS IS EXPECTED TO DISSIPATE BY EARLY AFTERNOON.
ANOTHER FRONTAL SYSTEM WILL APPROACH TONIGHT AND BRING RAIN AND
MVFR CIGS BY EARLY FRI. DJB

&&

.MARINE...A WEST SWELL WILL SLOWLY SUBSIDE TODAY. ANOTHER LOW
PRESSURE SYSTEM WILL APPROACH THE COAST ON FRIDAY. SOUTHERLY WINDS
WILL INCREASE AHEAD OF THE SURFACE FRONT BUT SHOULD REMAIN JUST
UNDER ADVISORY LEVEL. THE NORTHERLY WIND SURGE LOOKS MORE
INTERESTING...WITH THE NAM12 BEING THE MOST AGGRESSIVE. MODELS
KEEP FLIP FLOPPING AROUND ON THE MAGNITUDE AND GALE CHANCES LOOK
MINIMAL. ANOTHER LONG PERIOD SWELL WILL MOVE INTO THE WATERS FROM
THE NW ON FRIDAY...BUILDING TO NEAR 14 FT AT 15 SECONDS BY FRIDAY
AFTERNOON/EVENING. ANOTHER NW SWELL WILL MOVE INTO THE WATERS ON
SUNDAY...AND WAVE HEIGHTS WILL LIKELY REMAIN ABOVE 10 FEET THROUGH
THE WEEKEND. DJB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...

SMALL CRAFT ADVISORY FOR PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 4, 4:11 AM PST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
411 AM PST THU MAR 4 2010

CAZ001-002-051345-
REDWOOD COAST-MENDOCINO COAST-
411 AM PST THU MAR 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-051345-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
411 AM PST THU MAR 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A STORM WILL BRING RAIN AND HIGH ELEVATION SNOW TO THE REGION
BEGINNING LATE TONIGHT. PLEASE STAY TUNED TO THE LATEST FORECASTS
FOR UPDATES ON THIS DEVELOPING SITUATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STORM WILL CONTINUE TO BRING RAIN AND HIGH ELEVATION SNOW TO
THE REGION THROUGH FRIDAY. PLEASE STAY TUNED TO THE LATEST
FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FRIDAY.

Nearby

Small Craft Advisories in California, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.